Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low platelets follow up.
Sep 23, 2005

Thank you for your second follow up to my question. Your reply that low platelets are of most concern to bleeding in major organs is of much concern to me. With my count of 21K, should this be considered dangerously low? What is the risk of bleeding in the brain, stroke? I have started meds on Monday, what would be a reasonable time where, if this is caused by the HIV, my platelet count would go up? My doctor plans to check platelet count again in 2 weeks, is that too long? Do I need to request an MRI tomorrow? I need some straight answers what my risk is. My access to medical resources in LA is great. I don't want to die over an uncommon condition, which is looked at with complacency by my doctor of myself.

Response from Dr. Young

Thanks for your follow up.

You indeed have a very low platlet count. If you're otherwise asymptomatic, I don't think that you need to get an MRI. The issue that prompts evaluation would be signs of bleeding into the brain-- localized weakness, seizures, confusion. If you don't have any obvious neurological symptoms, I'd sit tight.

I'd certainly avoid doing anything that could result in trauma, especially to the head (no slam dancing this weekend).

Checking your counts in a week or two seems like a reasonable time line. For now, I'd focus on adherence to your antiretroviral medications; let your doctor or healthcare provider know about how your doing from time to time, and of course, feel free to write back here at TheBody.com's forums. BY



Previous
HIV+ pregnant and not on meds
Next
Assimilation time of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement